MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Codes Hypoglycemia (1912); Confusion/ Disorientation (2553)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hypoglycemia while on insulin pump therapy evidenced by blood glucose measuring 48 mg/dl with confusion and lightheadedness.The patient reportedly did not receive any treatment above or beyond the usual routine of diabetes care and management.The reporter alleged a history/settings issue with the pump; the basal history reportedly does not match the active basal program.This complaint is being reported because the patient reportedly experienced serious injury while on insulin pump therapy associated with a history/settings issue.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 25-mar-2019 with the following findings: a review of the black box showed manual time changes occurred.The daily insulin delivery totals appeared inconsistent due to the time/date changes.The pump passed delivery accuracy testing and was found to be delivering within the required specifications.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8070521
Report Number2531779-2018-19675
Device Sequence Number1593272
Product Code OYC
UDI-Device Identifier10840406100082
UDI-Public10840406100082
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Was the Report Sent to FDA? Yes
Device Age39 MO
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR